MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK SUTURE ANCHOR; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. FIBERTAK SUTURE ANCHOR; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number FIBERTAK SUTURE ANCHOR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the arthrex fibertak ar-3600-1 was used for a shoulder stabilization.The tip of the device broke off inside the anchor.The anchor was still correctly inserted and fixed.The surgeon thought he had completely removed the broken tip.After the surgery it was found that the tip broke into two parts and only one part of it was removed.For this reason the patient had to be re-surgeried one day later on the (b)(6) 2019.The second part of the broken off tip was successfully removed with the help of the radiograph.Nothing remains in the patient.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip of the device broke off, and one leg of the device tip broke off.The most likely causes include prying and/or leveraging the device during use.

Brand Name
FIBERTAK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9376476
Report Number1220246-2019-01440
Device Sequence Number16904128
Product Code MBI
UDI-Device Identifier00888867284814
UDI-Public00888867284814
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFIBERTAK SUTURE ANCHOR
Device Catalogue NumberAR-3600-1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/05/2019
Patient Sequence Number1